MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)

LUMENIS LTD. LUMENIS PULSE 30H; HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)
Model Number LUMENIS PULSE 30H
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 03-oct-2018 and installed at the customers site on (b)(6) 2019.A lumenis service engineer visited the site thirteen (13) days after the reported event and examined the device.The engineer was able to duplicate the issue on arrival, error 02 - shutter not closed, came up.Replaced shutter to repair error 02.Checked breaker and e-stop.Foot pedal connector is damaged resulting in not locking in position.Checked optics, debris shield needs replacement.The engineer suggest to the user to replace the foot pedal and the debris shield.The debris shield is a user replaceable part that protects the laser system's optical components from damage by a failed delivery system.The debris shield is like a fuse: you only need to replace it if inspection reveals that it is damaged.When a user changes a debris shield, it may enable resuming the operation.A two-year historical review of similar complaints revealed that shutter failure during a procedure has not led to serious injury.A review of system risk files (1003215 rev h) revealed risk #2.2.2 " hw failure" which have the potential to lead to ineffective treatment which may require re-operation -or- prolonged procedure.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within a full risk assessment.In this case, the patient was awakened from anesthesia, the procedure was cancelled, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event.According to the gso expert based on the age of the system, wear could have likely played a role in the failure.Therefore, no additional corrective or preventive action is determined necessary.Lumenis is closing this complaint but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a kidney stone procedure in which a lumenis pulse 30h was being utilized, the system displayed error 02 - shutter error.Unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
LUMENIS PULSE 30H
Common Device Name
HOLMIUM (HO:YAG) AND DUAL WAVELENGTH (HO:YAG/ND:YAG)
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key13949506
Report Number3004135191-2022-00007
Device Sequence Number4792678
Product Code GEX
UDI-Device Identifier07290109140698
UDI-Public07290109140698
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 30H
Device Catalogue NumberGA-2006098
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown